MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1159/000134943

Медицинская библиотека · Pharmacology · 2008

Mechanisms of zidovudine-induced mitochondrial toxicity and myopathy.

Scruggs Erin R, Dirks Naylor Amie J

СтатьяОбзорПеревод пока не подготовлен

Аннотация

Zidovudine (3-azido-3'-deoxythymidine), also referred to as azidothymidine (AZT), has become an integral component in highly active antiretroviral therapy, and has also been used in the treatment of cancer. The clinical effectiveness of AZT is constrained due to its association with increased adverse effects, such as myopathy. There are numerous potential mechanisms that may contribute to AZT-induced myopathy. The first hypothesized mechanism to explain AZT-induced toxicity was mtDNA depletion due to inhibition of DNA polymerase gamma. Although mtDNA depletion is present in patients with myopathy, current data suggests that alternative mechanisms may play a more direct role in the myotoxicity. These mechanisms include AZT-induced oxidative stress, direct inhibition of mitochondrial bioenergetic machinery, and mitochondrial depletion of L-carnitine. Furthermore, we hypothesize that apoptosis may play a role in AZT-induced myopathy.

Для цитирования: Scruggs Erin R, Dirks Naylor Amie J. Mechanisms of zidovudine-induced mitochondrial toxicity and myopathy.. Pharmacology. 2008. DOI: 10.1159/000134943.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.